Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Life >> Living With HIV

Pages: 1
Choosing2Liv
Legend

Reged: 03/21/06
Posts: 581
Loc: South
Atripla & Weight Gain
      #236324 - 02/06/08 11:44 AM

I've searched the forums and found posts dealing with the wild dreams, excessive nausea and irritating itching brought on by Atripla. However, I have not been able to find any posts on what folks have done to combat the additional weight gain brought on by this drug.

Since I started taking it in August 2007, I've gained 28 lbs of mostly FAT! I exercise three days per week and watch my diet (for the most part) but still can't seem to shrink this fatty build up in my stomach and buttocks. Although a co-worker says she enjoys watching my enhanced derričre as it parades by her office, it does little for my self-esteem.

I am open to ANY suggestions (other than liposuction) that may help me cut the fat!

~Gary


Post Extras: Remind Me!   Notify Moderator  
Florida69
Legend

Reged: 02/19/07
Posts: 541
Re: Atripla & Weight Gain new
      #236333 - 02/06/08 02:52 PM

I have the same problem with the meds, with weight gain, I am now dieting, it is all about portion control.. D

Post Extras: Remind Me!   Notify Moderator  
Leonardo
Guru

Reged: 08/07/07
Posts: 233
Loc: New Jersey
Re: Atripla & Weight Gain new
      #236341 - 02/06/08 05:39 PM

Same problem here. Since starting meds, I've gained between 25 and 30 lbs. I've begun running again, but I can't seem to lose the "gut".

Leo


Post Extras: Remind Me!   Notify Moderator  
Florida69
Legend

Reged: 02/19/07
Posts: 541
Re: Atripla & Weight Gain new
      #236349 - 02/06/08 08:56 PM

I think it is the sustiva, I had the same problem. I have been starving for the last 10 days and the weight is hard to loose. I am not giving up. I am doing this for me. D

Post Extras: Remind Me!   Notify Moderator  
hope26
Newbie

Reged: 02/06/08
Posts: 2
Re: Atripla & Weight Gain new
      #236352 - 02/06/08 09:52 PM

I agree with you guys. I have been on Atripla since June 07 and I have not added too much weight but my belly keep growing I look like I am 6 months pregnant. By the way how do I post a new topic.

Post Extras: Remind Me!   Notify Moderator  
whocanfigure
Guru

Reged: 09/01/07
Posts: 231
Re: Atripla & Weight Gain new
      #236357 - 02/07/08 12:38 AM

I am with you all. When I went to get a manicure and my nail lady looked at my belly with a quizical look I knew I was in trouble!!!! I told her at 55 I was a little old for that!!! I exercise a lot..cardiokickboxing, precor, etc, etc..have leaned out some but its a huge problem.....and yes, its fat around the belly and hips....luckily I still have an hourglass look... I do realize I was a lot thinner at my diagnosis because I was sick....at least healthier with a whole lot more crazy dreams!!!! Whats a woman to do?????
Bernie

Post Extras: Remind Me!   Notify Moderator  
Choosing2Liv
Legend

Reged: 03/21/06
Posts: 581
Loc: South
Re: Atripla & Weight Gain new
      #236366 - 02/07/08 10:07 AM

Quote:

....and yes, its fat around the belly and hips....luckily I still have an hourglass look...




Hey Bernie, the women in my office seem to like the way my pants are now fitting in the seat, and I've heard that it was a topic of conversation between a couple of them in the break room. The problem is: eventually, I have to turn around and expose the new gut that goes with the new butt!

Post Extras: Remind Me!   Notify Moderator  
whocanfigure
Guru

Reged: 09/01/07
Posts: 231
Re: Atripla & Weight Gain new
      #236418 - 02/08/08 10:45 PM

Hey..at least they are still looking!!! Thats certainly a big plus. My Dad always says (he's 84 now) ..."nobody likes a bone but a dog" LOL LOL. I'm rather have some padding than be sick...guess there is trade offs for everything!
(((: Bernie

Post Extras: Remind Me!   Notify Moderator  
sunflower
Grand Master

Reged: 08/31/06
Posts: 159
Loc: AK
Re: Atripla & Weight Gain new
      #236638 - 02/15/08 10:05 PM

Wow - I just assumed it was my lack of self control - I will be happy to blame the drugs! I am training for a marathon so I am hoping to lose it as I add up the miles. Thanks for bringing it up - its funny how I assume I am the only one dealing with somehting (like the itch) until someone mentions it here. I love you guys! AND glad to have you back
~Lor

--------------------
Focus on your potential.

Post Extras: Remind Me!   Notify Moderator  
Ken
Newbie

Reged: 03/05/08
Posts: 1
Re: Atripla & Weight Gain new
      #237154 - 03/05/08 03:32 AM

I two have been on this drug for over 9 months and I also look like I am about to give birth. I do not over eat at all and its the weight is only in the belly areas. Not my ass ...dame it legs or arms, just my belly. We need to talk about this !

Help everyone if you heard anything to help this.

Post Extras: Remind Me!   Notify Moderator  
EJB
Newbie

Reged: 04/16/08
Posts: 5
Loc: Buffalo,NY
Re: Atripla & Weight Gain new
      #238617 - 04/20/08 12:40 AM

Hey Gary: I'm experiencing the same problem with this drug. I 've done a lot of research and haven't discovered anything yet. If you hear of anything please post. None of the medical professionals that I know have come across any solutions either. I exercise a lot also and it is not helping the FAT I'm accumulating in my abdomen. I'm extremely uncomfortable and really dislike the way I look.
Ed

Post Extras: Remind Me!   Notify Moderator  
ScotCharles
Legend

Reged: 05/06/05
Posts: 924
Loc: Los Angeles
Re: Atripla & Weight Gain new
      #238694 - 04/22/08 10:40 AM

Wouldn't we all like some way to avoid the HIV meds tummy and buffalo hump. Be glad, you got yours in the butt, mine was in the tummy and the upper part of my back while my bottom dropped like a mail bag. Since going off meds las August for a drug holiday (I don't recommend this poppets), my waist has shrunk and my hump no longer makes me look like a fairy tale witch. I have lost no weight, the fat just went back to where it belonged, I guess.

--------------------
Life is a river.
Carpe diem.

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 6937

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3